MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515107
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ protector p53 could not be secured properly "when used for piperacillin / tazobactam", and leaked during use between the vial and protector when "tilted".This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "leakage when used for piperacillin / tazobactam".When customers use the drug piperacillin / tazobactam from the drug company, it is not possible to attach the protector so it becomes tight.Since the vial is manufactured in a way that the protector cannot be secured properly.This complaint is that it leaks fluid between the vial and the protector when you tilt the vial.The customer cannot see if the drug is between injector and prosthetor as well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: twenty six samples along with one photo was provided to our quality team for investigation.Upon reviewing the photo, the protector is fitted on the vial and a leakage between the vial and protector was observed.All samples were evaluated, no defects or damage was identified, the protectors were properly fitted to a standard 32mm vial, and no leakages occurred.A device history review was performed for reported lot 1704009, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane, results were reviewed for this lot and found to be within specifications.Twelve retained samples of lot 1704009 were used for additional evaluation.All product was visually inspected and no defects were identified.Functional testing was performed, connecting the protector to a standard 32mm vial using the m12 assembly fixture and attaching a sample syringe and injector.In all cases the protectors were properly fitted to the vial, liquid inside the syringe could move to the vial and back to the syringe without issue, and no leaks were observed.Based on the investigation results, it was determined that the protector was not able to properly connect to the vial likely due to the vial cap which does not allow a secure fit for the protector onto the vial.The protector must be attached completely vertical.The m12 assembly fixture is recommended to ease the connection of the protector to the vial.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see section h.10.

Brand Name
BD PHASEAL¿ PROTECTOR P53
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9272163
Report Number3003152976-2019-00754
Device Sequence Number11316996
Product Code ONB
UDI-Device Identifier30382905151072
UDI-Public30382905151072
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Catalogue Number515107
Device Lot Number1704009
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;